Arkansas, 2016

Drought in Arkansas, November 15 to 30, 2016

November 15 to 30, 2016 · NWS TSA · 3 events in 3 counties and zones

Precipitation across northwestern Arkansas was below average during the month of November 2016, with most of the region receiving less than half the normal average precipitation for the month. These unusually dry conditions followed a period of below normal precipitation that began in early autumn.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Precipitation across northwestern Arkansas was below average during the month of November 2016, with most of the region receiving less than half the normal average precipitation for the month. These unusually dry conditions followed a period of below normal precipitation that began in early autumn. Much of the region was classified as Abnormally Dry (D0) or in Moderate Drought (D1) since early October. This month's precipitation deficits pushed portions of west central Arkansas into Severe Drought (D2) conditions. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 14, 11:51 PM CST, 9 minutes earlier.

Area forecast discussion, Nov 14, 11:51 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1151 PM CST Mon Nov 14 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Patchy fog has developed late this evening with visibility at some
locations already dropping to below 1/2 mile. Temp/dewpoint
spreads are 1-2 degrees in most spots so expect only occasional
patches of dense fog. Will handle with tempo groups for dense
fog...and otherwise forecast MVFR or better conditions at the
terminals.

&&

.PREV DISCUSSION... /Issued 917 PM CST Mon Nov 14 2016/

..UPDATE...

DISCUSSION...
Have added a mention of fog across parts of northeast OK
and northwest AR per recent HRRR output and where current
dewpoint depressions are non-existent. Overnight shift will
need to continue to monitor for possibility of more
widespread fog. The latest runs of the HRRR suggest the worst
conditions will be across the far NE OK counties and in the valley
locations.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  77  48  81 /   0   0   0   0
FSM   46  78  48  82 /   0   0   0   0
MLC   44  78  49  81 /   0   0   0   0
BVO   39  77  40  80 /   0   0   0   0
FYV   40  73  41  77 /   0   0   0   0
BYV   44  73  47  78 /   0   0   0   0
MKO   45  77  47  81 /   0   0   0   0
MIO   42  73  46  79 /   0   0   0   0
F10   46  78  50  81 /   0   0   0   0
HHW   48  79  50  82 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....07
AVIATION...06
Hazardous weather outlook, Nov 14, 4:50 PM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CST MON NOV 14 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151115-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CST MON NOV 14 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SOME PATCHY FOG WILL BE POSSIBLE LATER TONIGHT...ESPECIALLY ACROSS
PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
TEMPERATURES WELL ABOVE NORMAL ARE EXPECTED THROUGH MID WEEK.
SOUTH WINDS WILL INCREASE WEDNESDAY AND THURSDAY WHICH MAY RAISE
FIRE WEATHER CONCERNS. A COLD FRONT WILL PASS THROUGH THE REGION
THURSDAY NIGHT THROUGH FRIDAY AND BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS...WITH BREEZY NORTHWESTERLY WINDS TO FOLLOW BEHIND
THE COLD FRONT. MUCH COOLER WEATHER WILL SETTLE IN FOR THE WEEKEND
WITH A WIDESPREAD FREEZE POSSIBLE SATURDAY NIGHT.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Event by event

3 drought. Local standard time, as filed.

Drought, Crawford

When
November 15, 12:00 AM CST to November 30, 11:59 PM CST
Where
Crawford forecast zone
Reported by
Official NWS Observations

Drought, Franklin

When
November 15, 12:00 AM CST to November 30, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Official NWS Observations

Drought, Sebastian

When
November 15, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sebastian forecast zone
Reported by
Official NWS Observations

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, November 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 664953, 664954, 664955.